MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Codes Partial Blockage (1065); Material Puncture/Hole (1504); Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017); Material Integrity Problem (2978)
Health Effect - Clinical Codes Death (1802); Rupture (2208); Stenosis (2263)
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
Endologix became aware of a narrowing at distal right common iliac on (b)(6) 2018 as reported by physician (b)(6) at (b)(6).The reported stenosis was discovered during a follow-up ultrasound on an unknown date.Physician states the stenosis is at the end of the stent graft which was landed right at the hypogastric take off.The patient was originally implanted with an afx2 bifurcated stent graft, one (1) afx vela infrarenal, three (3) vela suprarenals, and four (4) ovation ix extenders on (b)(6) 2018 by the reporting physician.The patient is in stable condition.Physician decided to not do a re-intervention, and will only anticoagulate the patient and monitor.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported rupture and patient expiration on (b)(6) 2019, but the right-side common iliac stenosis was unconfirmed.The death was most likely procedure-related due to the patient's pre-operative and post-operative rupture, which developed into abnormal bleeding, respiratory failure, and cardiopulmonary resuscitation; patient left the operating room post-secondary endovascular procedure with non-endologix products and in stable condition.The clinical assessment also determined that there was evidence to reasonably suggest that a persistent proximal and distal type iiib endoleaks occurred, and that the index procedure was off-label due to right iliac measured 26mm and left iliac 40.6mm (iliac diameter should be 10-23mm) with use of concomitant non-endologix products.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx2.Correction: concomitant medical products; remove 1762500-004.Device code; remove 1065.Method code; remove 3263, 3323.Result code; remove 3221.Conclusion code; remove 92.
 
Event or Problem Description
Additional information received confirming that the patient experienced a ruptured aortic aneurysm during the weekend of (b)(6) 2019 and was repaired by another surgeon from a cardiothoracic group in (b)(6).The patient later expired on (b)(6) 2019 while in the hospital and after the re-intervention was completed.In addition, clinical assessment determined that the initial implant procedure was off-label, due to anatomy outside ifu requirements and use with non-endologix products, and that persistent type iiib endoleaks were also present.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7663638
Report Number3008011247-2018-00152
Device Sequence Number13892883
Product Code MIH
UDI-Device IdentifierM701TVEX282845J1
UDI-Public+M701TVEX282845J1
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/27/2018
Device Model NumberBEA25-110/I20-30
Device Catalogue NumberTV-EX282845-J
Device Lot Number1762500-004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA INFRARENAL-LOT 1738155-016; AFX-VELA SUPRARENAL-LOT 1750999-014; AFX-VELA SUPRARENAL-LOT 1754744-003; AFX-VELA SUPRARENAL-LOT 1754744-005; AFX2-AFX2 BIFURCATED STENT GRAFT-LOT 1762500-004; OVATION IX EXTENDER: FS092017-15; OVATION IX-EXTENDER-LOT FS032017-46; OVATION IX-EXTENDER-LOT FS071317-19; OVATION IX-EXTENDER-LOT FS121216-12; AFX-VELA INFRARENAL-LOT 1738155-016; AFX-VELA SUPRARENAL-LOT 1750999-014; AFX-VELA SUPRARENAL-LOT 1754744-003; AFX-VELA SUPRARENAL-LOT 1754744-005; AFX2-AFX2 BIFURCATED STENT GRAFT-LOT 1762500-004; OVATION IX-EXTENDER-LOT FS032017-46; OVATION IX-EXTENDER-LOT FS071317-19; OVATION IX-EXTENDER-LOT FS121216-12
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age81 YR